Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 377, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 16, 2012, 6:44 PM CDT for Daviess County, Henderson County, Kentucky; Spencer County, Vanderburgh County, Warrick County, Indiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 16, 2012, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 7:05 PM CDT | HAIL 0.5 | Chandler, IN | SLIGHTLY LESS THAN DIME SIZE HAIL. |
| Aug 16, 7:08 PM CDT | TSTM WND GST 59 | Rockport, IN | NUMEROUS TREE LIMBS AND BRANCHES DOWN IN ROCKPORT...MANY GUSTS OVER 58 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS53 KPAH 162344
SVRPAH
INC147-163-173-KYC059-101-170030-
/O.NEW.KPAH.SV.W.0377.120816T2344Z-120817T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
644 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN SOUTHWEST INDIANA...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
WARRICK COUNTY IN SOUTHWEST INDIANA...
NORTHERN DAVIESS COUNTY IN NORTHWEST KENTUCKY...
EASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 730 PM CDT.
* AT 640 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
OF SANTA CLAUS TO CYNTHIANA...MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CHANDLER...BOONVILLE...MELODY HILL...EVANSVILLE...NEWBURGH...
ROCKPORT...OWENSBORO...FOLSOMVILLE...DARMSTADT...SANTA CLAUS...
KASSON...GRANDVIEW...EUREKA...STANLEY...KNOTTSVILLE...ST. JOSEPH...
GENTRYVILLE...TENNYSON...CHRISNEY AND HEBBARDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3799 8685 3790 8698 3790 8691 3784 8690
3783 8684 3775 8681 3767 8748 3811 8770
3814 8769 3816 8747 3818 8747 3822 8721
3823 8707 3821 8706 3821 8678 3800 8676
TIME...MOT...LOC 2344Z 323DEG 30KT 3817 8679 3811 8767
WIND...HAIL 60MPH <.50IN
$$1 follow-up statement
554
WWUS53 KPAH 170006
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT THU AUG 16 2012
INC147-163-173-KYC059-101-170030-
/O.CON.KPAH.SV.W.0377.000000T0000Z-120817T0030Z/
VANDERBURGH IN-SPENCER IN-WARRICK IN-DAVIESS KY-HENDERSON KY-
706 PM CDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WARRICK...SPENCER AND CENTRAL VANDERBURGH COUNTIES IN SOUTHWEST
INDIANA...AND EASTERN HENDERSON AND NORTHERN DAVIESS COUNTIES IN
NORTHWEST KENTUCKY UNTIL 730 PM CDT...
AT 702 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS UP TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
CANNELTON TO NEAR EVANSVILLE...MOVING SOUTHEAST AT 40 MPH.
WINDS 50 TO 60 MPH WERE REPORTED IN THE ANGEL MOUNDS AREA ABOUT
650 PM.
LAT...LON 3799 8685 3790 8698 3790 8691 3784 8690
3783 8684 3775 8681 3767 8748 3805 8767
3811 8744 3815 8707 3821 8678 3812 8679
3811 8677 3800 8676
TIME...MOT...LOC 0005Z 323DEG 30KT 3803 8666 3797 8754
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:31 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 16, 6:31 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 631 PM CDT THU AUG 16 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 150 PM CDT THU AUG 16 2012 CONVECTION TAKING SHAPE IN UNSTABLE AIRMASS OVER SOUTHERN MISSOURI...AND ALONG INTERSTATE 64 IN SOUTHERN ILLINOIS. FORECAST STILL ON TRACK...WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED INTO TONIGHT...AS A FRONTAL BOUNDARY MOVES SOUTH ACROSS THE AREA. A FEW STRONG TO SEVERE STORMS EXPECTED...ESPECIALLY INTO THE EVENING HOURS. POPS WILL DIMINISH FROM NORTH TO SOUTH FRIDAY MORNING...WITH MAINLY DRY WEATHER FORECAST BY FRIDAY NIGHT. MOISTURE IS NEVER SHUNTED TOO FAR SOUTH OF THE AREA THIS WEEKEND. SOME OF THE MODELS SUGGEST PRECIP THIS WEEKEND...BUT A CONSENSUS HAS NOT BEEN REACHED AT THIS TIME. WILL HOLD ON ANY POP INCLUSION...AND MONITOR THE TRENDS. AFTER A WARM HUMID DAY TODAY...IT WILL NOT BE A WARM FRIDAY THROUGH THE WEEKEND IN THE WAKE OF THE FRONT. GFS MOS STILL SEEMS A BIT TOO COOL. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 150 PM CDT THU AUG 16 2012 AN UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE U.S. SUNDAY AND THROUGH MUCH OF THE WORK WEEK. UNSEASONABLY COOLER AND DRIER AIR AT THE SURFACE WILL PERSIST THROUGH TUESDAY...THEN A RETURN OF SOUTHERLY FLOW WILL BRING WARMER AIR AND INCREASING DEW POINTS TO THE PAH FORECAST AREA WEDNESDAY INTO THURSDAY. GFS AND ECMWF KEEP US DRY THROUGH WEDNESDAY...THEN GFS BRINGS LOW PRESSURE AND SIGNIFICANT PRECIP TO THE REGION WEDNESDAY NIGHT AND ESPECIALLY INTO THURSDAY. ECMWF KEEPS US DRY THROUGH THE FORECAST PERIOD WITH A SURFACE HIGH JUST OFF TO OUR SOUTHEAST. CONSENSUS AT THIS TIME IS TO KEEP THE AREA DRY...BUT FORECAST CONFIDENCE IS LOWER FOR THIS TIME PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 625 PM CDT THU AUG 16 2012 FOR THE FIRST THREE TO SIX HOURS OF THIS FORECAST PERIOD...CONVECTIVE ACTIVITY NEAR THE KCGI/KPAH TAF SITES MAY BECOME PROBLEMATIC WITH RESPECT TO CEILINGS AND VISIBILITIES. SHORT RANGE GUIDANCE SHOWS SOME DISORGANIZATION WITH THE SYSTEM DURING THE EVENING HOURS OVER SOUTHEAST MISSOURI...WEST KENTUCKY. FURTHER TO THE NORTHEAST...FOR THE KEVV/KPAH TAFS...CONVECTIVE LINE WILL LIKELY REMAIN MORE CONSISTENT FROM 00Z-03Z FRIDAY...WITH MVFR/IFR CEILINGS AND VISIBILITIES LIKELY. AS THE FRONTAL BOUNDARY SLOW DURING THE EVENING AND OVERNIGHT HOURS...PERIODIC SHOWERS WILL BE THE RULE THROUGH 12Z-15Z FRIDAY...BUT WITH VFR CEILINGS BEING THE RULE. AFTER 15Z...CEILINGS SHOULD BECOME UNRESTRICTED AT ALL TAF SITES AS THE FRONTAL BOUNDARY MOVES WELL SOUTH OF THE AIRPORTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && AVIATION...SMITH
Hazardous weather outlook, Aug 16, 3:40 AM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT THU AUG 16 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 AM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF STORMS TODAY AND TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS. THE BEST CHANCE TIME PERIOD FOR SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING...AND THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS WILL END FRIDAY MORNING. SEVERE STORMS ARE NOT ANTICIPATED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TODAY INTO TONIGHT.
In the hours before
Local storm report, Aug 16, 5:07 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL HENDRICKSON 36.90N 90.47W
08/16/2012 E1.25 INCH BUTLER MO TRAINED SPOTTER
HALF DOLLAR HAIL IN HENDRICKSON.
&&
DPLocal storm report, Aug 16, 5:14 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 7 NW POPLAR BLUFF 36.84N 90.50W
08/16/2012 E0.75 INCH BUTLER MO TRAINED SPOTTER
3/4 INCH HAIL NEAR POPLAR BLUFF. EST 50 MPH WIND.
&&
DPSpecial weather statement, Aug 16, 5:31 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 531 PM CDT THU AUG 16 2012 ILZ081>083-INZ081-082-085>088-170045- FRANKLIN-HAMILTON-WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER- INCLUDING THE CITIES OF...WEST FRANKFORT...MCLEANSBORO...CARMI... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT 531 PM CDT THU AUG 16 2012 ...STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS ACROSS PORTIONS OF SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA... AT 530 PM..A LINE OF STRONG STORMS EXTENDED FROM NEAR PINCKNEYVILLE ILLINOIS TO MOUNT CARMEL ILLINOIS...MOVING SOUTHEAST AROUND 40 MPH. GUSTY WINDS 35 TO 50 MPH MAY IMPACT AREAS FROM WEST FRANKFORT ILLINOIS...WEST TO CARMI...EVANSVILLE...PRINCETON AND PETERSBURG THROUGH 700 PM THIS EVENING. THE AREA REMAINS IN A SEVERE THUNDERSTORM WATCH THIS EVENING. THE STORMS WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE. HIGH WIND WILL BE THE MAIN HAZARD. NOLES
Special weather statement, Aug 16, 5:31 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 531 PM CDT THU AUG 16 2012 ILZ081>083-INZ081-082-085>088-170045- FRANKLIN-HAMILTON-WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER- INCLUDING THE CITIES OF...WEST FRANKFORT...MCLEANSBORO...CARMI... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT 531 PM CDT THU AUG 16 2012 ...STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS ACROSS PORTIONS OF SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA... AT 530 PM..A LINE OF STRONG STORMS EXTENDED FROM NEAR PINCKNEYVILLE ILLINOIS TO MOUNT CARMEL ILLINOIS...MOVING SOUTHEAST AROUND 40 MPH. GUSTY WINDS 35 TO 50 MPH MAY IMPACT AREAS FROM WEST FRANKFORT ILLINOIS...EAST TO CARMI...EVANSVILLE...PRINCETON AND PETERSBURG THROUGH 700 PM THIS EVENING. THE AREA REMAINS IN A SEVERE THUNDERSTORM WATCH THIS EVENING. THE STORMS WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE. HIGH WIND WILL BE THE MAIN HAZARD. NOLES
Special weather statement, Aug 16, 5:48 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 548 PM CDT THU AUG 16 2012 MOZ109>111-114-162330- BUTLER MO-NEW MADRID MO-SCOTT MO-STODDARD MO- 548 PM CDT THU AUG 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STODDARD...SOUTHWESTERN SCOTT... WESTERN NEW MADRID AND EXTREME EASTERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 630 PM CDT... AT 545 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF PUXICO TO 7 MILES NORTHWEST OF POLLARD...AND MOVING EAST AT 45 MPH. SMALL TREES WERE DAMAGED IN DEXTER AT 545 PM. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... BLOOMFIELD...DEXTER...BERNIE...PORTAGEVILLE...SIKESTON... LILBOURN...DUDLEY...ESSEX...GIDEON...MOREHOUSE...RISCO...PARMA... CANALOU...MATTHEWS...HOWARDVILLE...MARSTON...PENERMON...BAKER... TALLAPOOSA AND CATRON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Aug 16, 6:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 633 PM CDT THU AUG 16 2012 ILZ082-083-086-087-INZ081-082-085>088-KYZ014-018-019-170145- HAMILTON-WHITE-SALINE-GALLATIN-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS- INCLUDING THE CITIES OF...MCLEANSBORO...CARMI...HARRISBURG... SHAWNEETOWN...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD...HENDERSON... OWENSBORO 633 PM CDT THU AUG 16 2012 ...STRONG STORMS MOVING ACROSS THE EVANSVILLE TRI STATE REGION... AT 630 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR STENDAL INDIANA TO MCLEANSBORO ILLINOIS. THE LINE CONTINUED TO MOVE SOUTH SOUTHEAST AROUND 40 MPH. WINDS AROUND 50 MPH WERE REPORTED IN PIKE COUNTY. AS THE LINE PRESSES SOUTH OF INTERSTATE 64 TOWARD THE EVANSVILLE...MOUNT VERNON...BOONEVILLE AND SANTA CLAUS AREAS IN SOUTHWEST INDIANA...LOOK FOR WIND GUSTS 35 TO 55 MPH...VERY HEAVY RAIN AND POSSIBLY PEA TO 1/2 INCH DIAMETER HAIL. THE HEAVY RAIN MAY RESULT IN STANDING WATER ON AREA ROADS FOR A SHORT TIME. THE STORMS WILL EVENTUALLY REACH THE HENDERSON AND OWENSBORO KENTUCKY CORRIDOR BETWEEN 715 PM AND 745 PM. REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NOLES
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.